MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 32/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED

ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 32/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Catalog Number 00-8775-032-02
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2-foreign-japan.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that cosmetic damage was observed on the delta ceramic head.The item was not used for the surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.E1 - post office or zip code: (b)(6).The biolox head was returned for investigation.On the articulating surface of the head it is possible to see two scratches.On the bevel and on the taper of the head signs of material transfer are visible, most likely due to the contact with the taper of the stem.A review of the device manufacturing records confirms no abnormalities or deviations reported.Device is used for treatment.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were not provided.Based on the analysis of the metal transfer present on the head of the taper, it can be assumed that the head came in contact with the stem taper during surgery.Therefore, it is not possible to assess the initial condition of the head and determine if the reported event is due to possible handling error during/after unpacking the device.No problem was found with the reported device.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that cosmetic damage was observed on the delta ceramic head.The item was not used for the surgery.No additional event information to report at this time.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 32/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17538943
Report Number0009613350-2023-00448
Device Sequence Number6236182
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)330330(10)3143649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00-8775-032-02
Device Lot Number3143649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose